Our expert says:
Drug-induced hypothyroidism may be caused by:
•Drugs used for hyperthyroidism (overactive thyroid), such as propylthiouracil, radioactive iodine, potassium iodide, and methimazole
•Treatment with lithium or iodides in certain people
Unusual causes of drug-induced hypothyroidism include:
•Amiodarone - an antiarrhythmic agent (medication used for irregular heart beat)
•Eating a large amount of iodine-containing seaweed
•Nitroprusside - a specialised injectable medication used for the treatment of hypertensive crises, etc.
•Perchlorate - A type of salt/chemical
•Povidone iodine (Betadine)
•Sulfonylureas - a class of antidiabetic drugs
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.